I would like to know what risks are present with CoolSculpting when taking blood thinner?

I am temporarily on blood thinner but would like to proceed with Cool Sculpting prior to finishing my dosage. What risks would arise? And if I must wait until after I am done with blood thinner, how long do I need to be off before going through the process? Thanks for your help, Cher

Doctor Answers 8

Blood Thinners and Coolsculpting

You can still receive treatment for Coolsculpting while taking a blood thinner. Being on a blood thinner prior to Coolsculpting increases your chances of bruising during and after treatment. Many people have been treated with Coolsculpting while taking blood thinners without incident.

Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews

Coolsculpting and Blood Thinner

If you are on a blood thinner you may experience some bruising after treatment, and being on a blood thinner  is not a contraindication for Coolsculpting. Many people have been treated with Coolsculpting on blood thinner without incident. However, make sure to tell your physician that you are on a blood thinner so they can further explain any potential risk.

Maiysha Clairborne, MD
Atlanta Family Physician
5.0 out of 5 stars 2 reviews

CoolSculpting Risks

Bruising is a potential risk with CoolSculpting. Being on a blood thinner prior to CoolSculpting increases your likelihood of bruising during/after the procedure, however does not contraindicate you from having the procedure done. Any bruising that occurs should be temporary and resolve on its own. Thanks for your question!

Justin Harper, MD
Columbus Physician
5.0 out of 5 stars 14 reviews

Coolsculpting Treatment

Hello and thank you for your question. Taking blood thinners does exactly that thins out the blood, the complication that can arise if you have CoolSculpt while on these medications is bruising. Bruises are not permanent and do go away, but if you have additional concerns I would discuss this with your primary care doctor. Hope this helps, Dr. S. 

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

Coolsculpting and blood thinners

We have treated a number of patients that are taking blood thinners (often why they opt for Coolsculpting and not surgery) and have had no problems.   Anyone taking blood thinners is at a higher risk of bruising from the procedure but this does not effect results and generally resolves quite quickly.  The newer Coolsculpting applicators like CoolAdvantage, CoolAdvantage Plus and CoolMini, have significantly less suction than previous applicators and CoolSmooth has none at all, so any suction related bruising is significantly less than before.  Check with the physician that manages your blood thinners for their recommendation but you should be just fine. Best of luck. 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.7 out of 5 stars 121 reviews

Blood thinners and Coolsculpting

I would be concerned that you could bruise excessively or even develop a hematoma from the Coolsculpting treatment if you are on blood thinners. It may be fine, and the newer applicators use less suction, so your risk will be decreased, but I would discuss this with your Coolsculpting provider before undergoing a treatment.Andrew Campbell, M.D.Quintessa Aesthetic Centers

Andrew Campbell, MD
Milwaukee Facial Plastic Surgeon
4.7 out of 5 stars 26 reviews

Coolsculpting procedure for patients who are on blood thinners.

Thank you for your question. Discuss with your primary care physician before considering Coolsculpting in some one of your nature. The risk of bruising and hematoma can occur even in someone who is not on blood thinners and hence the the risk is very high in patients who are on blood thinners. The Coolsculpting physician has to have clear information about the type of medication, the reason for being on blood thinners and the coagulation status. We have treated some patients who were on blood thinners and they did very well. Do your research, get evaluated by a Coolsculpting expert physician/team  and proceed. The best thing would be to wait till you stop the medication.

Blood Thinners and Cool Sculpting

Zeltiq will tell you that it has not been studied because all the safety studies were done on healthy patients without significant medications. Therefor there are not studies to say 100% it's safe. Obviously it would be best to wait otherwise you can risk bruising and hematoma. With that being said, we have done a few clients while they were on blood thinners and everything went fine but we spoke with their primary care doctor about their dosage and reasons for being on it. I would recommend waiting but if you don't make sure you are in a center with a RN/physician team that thoroughly reviews your medications and health history. Best of Luck. 

Robert Heck, MD, FACS
Columbus Plastic Surgeon
4.8 out of 5 stars 60 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.